Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 26, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 5, 2004, 3:03 PM EDT for Glades County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2004, 3:03 PM EDT (19:03 UTC)
- Expired
- Jun 5, 2004, 3:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Glades County, FL
The radar
The Tampa radar (KTBW), 145 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1432 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
852 WUUS52 KMFL 051903 SVRMIA FLC043-051945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 302 PM EDT SAT JUN 5 2004 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GLADES COUNTY IN SOUTH FLORIDA. * UNTIL 345 PM EDT * AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS 9 MILES SOUTH OF PALMDALE...MOVING NORTHEAST AT 20 MPH. * THE STORM WILL AFFECT... PALMDALE BY 305 PM EDT. LAKEPORT BY 340 PM EDT. BRIGHTON SEMINOLE RESERVATION BY 345 PM EDT. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 2683 8145 2670 8130 2698 8094 2715 8113 $$ GARCIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:15 PM EDT, 48 minutes earlier.
Area forecast discussion, Jun 5, 2:15 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 215 PM EDT SAT JUN 5 2004 .DISCUSSION...UPPER LEVEL TROUGH IS GRADUALLY DEPARTING THE AREA...BEING REPLACED BY A WEAK RIDGE. AT LOWER LEVELS...FAIRLY WEAK FLOW WILL CONTINUE...WITH JUST A SLIGHT INCREASE IN SE FLOW AS THE SURFACE RIDGE BUILDS IN A TAD. A WEAK AND DIFFUSE TROPICAL WAVE SOUTH OF HISPANIOLA...BARLEY DISCERNIBLE IN SATELLITE IMAGERY TODAY...WILL MOVE SOUTH OF THE LOCAL AREA TOMORROW...BUT FLOW WILL TURN MORE SOUTHEASTERLY AT LOW/MID LEVELS LATER ON SUNDAY...INCREASING MOISTURE JUST A BIT LOCALLY BY EVENING. NO SIGNIFICANT CHANGES WERE MADE TO INHERITED FORECAST...EXCEPT TO DECREASE POPS FOR THE EASTERN METRO AREAS FOR TOMORROW AFTERNOON...BUT INCREASE POPS THERE FOR TOMORROW NIGHT. WAVE PASSING SOUTH OF AREA LOOKS TO LACK THE PUNCH TO BRING SHOWER ADVECTION INTO EASTERN METRO AREAS FROM THE ATLANTIC DURING THE DAY WITH THE SUBSIDENT SEA BREEZE CIRCULATION IN FULL SWING THEN. SO EAST METRO AREAS WOULD NEED TO RELY ON DIURNAL MECHANISMS TO GET ACTIVITY...AND WITH MORE OF A SE LOW AND MID LEVEL FLOW TOMORROW...DO NOT SEE THIS HAPPENING...AS ACTIVITY WILL GET ADVECTED NORTHWESTWARD AWAY FROM THE AREA. TOMORROW NIGHT I DO EXPECT AN INCREASE IN SHOWERS ACROSS THE ATLANTIC AND EAST COAST...DUE TO THE MOISTURE ADVECTION IN SE FLOW. EARLY NEXT WEEK FLOW PATTERN WILL FAVOR INTERIOR/WEST ZONES FOR AFTERNOON CONVECTION. && .MARINE...NO CHANGES MADE. GOOD BOATING CONDITIONS TO CONTINUE WITH SOUTHEAST WINDS 15 KNOTS OR LESS THROUGH THE PERIOD. THIS WILL CONTINUE TO KEEP WAVES LOW. && .FIRE WEATHER...NO PROBLEMS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 89 76 86 / 30 50 40 40 FORT LAUDERDALE 77 88 76 87 / 20 40 40 40 MIAMI 77 87 78 88 / 20 40 40 40 NAPLES 74 90 73 89 / 20 30 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 57
Hazardous weather outlook, Jun 5, 10:23 AM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 1023 AM EDT SAT JUN 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA FLZ063-066>075-052200- BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY- MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 1023 AM EDT SAT JUN 5 2004 ...MODERATE RISK OF LIGHTNING... ...A FEW STORMS MAY BE STRONG... SEA BREEZE CONVERGENCE AND DESTABILIZATION OF THE ATMOSPHERE WILL LEAD TO WIDESPREAD THUNDERSTORM ACTIVITY THIS AFTERNOON THAT WILL AFFECT ALL AREAS. ONCE THEY DEVELOP...THESE STORMS WILL MOVE MAINLY TOWARD THE NORTH OR NORTHEAST. A FEW OF THE STORMS MAY BE STRONG WITH DAMAGING WINDS AND EVEN SMALL TO MEDIUM SIZE HAIL. LOCALLY HEAVY RAINS WILL ALSO OCCUR BUT THE MAIN THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. SPOTTER ACTIVATION MAY BE REQUIRED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS CAN BE EXPECTED TO DEVELOP EACH DAY WITH LIGHTNING STRIKES THE MAIN HAZARD. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:46 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 5, 4:14 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.